Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 62, NWS Des Moines, IA

September 10, 20147 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 10, 2014, 12:46 AM CDT for 7 counties in Iowa. It was in force for 6 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2014, 12:46 AM CDT (05:46 UTC)
Expired
Sep 10, 2014, 6:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 3:00 AM CDTHEAVY RAIN 4.751 Ene Indianola, IARAINFALL TOTAL FOR LAST 24 HOURS 4.75 INCHES.
Sep 10, 3:06 AM CDTFLASH FLOOD3 Nw Spring Hill, IAHIGHWAY 28 SHUTDOWN AND PORTIONS OF S23 COVERED WITH WATER - ALSO CLOSED FOR A TIME.
Sep 10, 3:06 AM CDTFLASH FLOOD5 N Indianola, IABANNER LAKES - SOMERSET STATE PARK ... SOMERSET RD NORTH OF INDIANOLA AT 65/69 CLOSED DUE TO FLOODING.
Sep 10, 4:00 AM CDTFLASH FLOOD1 Nw Beacon, IAMUCHAKINOCK CREEK OUT OF BANKS 1.5 MILES WEST OF HIGHWAY 163 ON HIGHWAY 92. ROAD CLOSED.
Sep 10, 5:25 AM CDTFLASH FLOOD6 Nw Pella, IAONE FOOT OF WATER OVER THE ROAD ON DUBUQUE DR ABOUT ONE AND ONE HALF MILE WEST OF HWY 163 NEAR OTLEY.
Sep 10, 6:30 AM CDTHEAVY RAIN 5.81 W New Virginia, IA5.80 OF RAIN TOTAL FOR THE EVENT LAST NIGHT THROUGH THIS MORNING
Sep 10, 6:55 AM CDTHEAVY RAIN 2.522 Wsw Pella, IAAWOS STATION PELLA /PEA/ HEAVY RAIN DURATION 24 HOURS.
Sep 10, 6:55 AM CDTHEAVY RAIN 2.593 W Chariton, IAAWOS STATION CHARITON /CNC/ HEAVY RAIN DURATION 24 HOURS.
Sep 10, 6:55 AM CDTHEAVY RAIN 2.75 Ene Osceola, IAAWOS STATION 5 ENE OSCEOLA /I75/ HEAVY RAIN DURATION 24 HOURS.
Sep 10, 6:55 AM CDTHEAVY RAIN 3.062 Ssw Knoxville, IAAWOS STATION KNOXVILLE /OXV/ HEAVY RAIN DURATION 24 HOURS.
Sep 10, 6:55 AM CDTHEAVY RAIN 3.543 Wnw Fremont, IAAWOS STATION OSKALOOSA /OOA/ HEAVY RAIN DURATION 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 140 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WGUS53 KDMX 100546
FFWDMX
IAC039-053-117-123-125-181-185-101145-
/O.NEW.KDMX.FF.W.0062.140910T0546Z-140910T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT WED SEP 10 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 645 AM CDT WEDNESDAY

* AT 1243 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  ACROSS THE WARNED AREA. FOUR INCHES OF RAIN HAVE FALLEN. FLASH 
  FLOODING IS ALREADY OCCURRING. MANY RURAL ROADS ARE COVERED OR 
  INUNDATED WITH WATER. ADDITIONAL RAINFALL WILL RESULT IN FURTHER 
  FLOODING DURING THE OVERNIGHT HOURS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DES MOINES...WEST DES MOINES...INDIANOLA...OSKALOOSA...PELLA...
  NORWALK...KNOXVILLE...CHARITON...LEON...CORYDON...CARLISLE...
  MONROE...PLEASANTVILLE...NEW SHARON...MELCHER-DALLAS...EDDYVILLE...
  KNOXVILLE RACEWAY...LAKE RED ROCK...AVENUE OF THE SAINTS EVENT
  CENTER AND RATHBUN LAKE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4075 9391 4102 9371 4114 9380 4151 9378
      4151 9342 4149 9340 4150 9335 4148 9334
      4151 9333 4151 9241 4116 9241 4116 9310
      4076 9310

$$

REV
1 follow-up statement
889 
WGUS73 KDMX 101124
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT WED SEP 10 2014

IAC039-053-117-123-125-181-185-101132-
/O.CAN.KDMX.FF.W.0062.000000T0000Z-140910T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-WAYNE IA-MAHASKA IA-LUCAS IA-CLARKE IA-
DECATUR IA-
624 AM CDT WED SEP 10 2014

...THE FLASH FLOOD WARNING FOR WARREN...MARION...NORTHERN WAYNE...
MAHASKA...LUCAS...EASTERN CLARKE AND NORTHEASTERN DECATUR COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. HOWEVER...MANY AREAS OF WARREN...MARION...CLARKE 
AND MAHASKA COUNTIES ARE EXPERIENCING CONTINUED FLOODING EARLY 
TODAY. AN AREAL FLOOD WARNING HAS BEEN ISSUED AND WILL BE IN EFFECT 
FOR 12 HOURS...UNLESS CANCELED EARLIER ONCE CONDITIONS IMPROVE. 

LAT...LON 4075 9391 4102 9371 4114 9380 4151 9378
      4151 9342 4149 9340 4150 9335 4148 9334
      4151 9333 4151 9241 4116 9241 4116 9310
      4076 9310

$$

REV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 12:46 AM CDT, 0 minutes earlier.

Area forecast discussion, Sep 10, 12:46 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT WED SEP 10 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 344 PM CDT TUE SEP 9 2014

WARM FRONT ACROSS SOUTHWESTERN IOWA WILL LIFT OFF TO THE NORTHEAST
THIS EVENING AS A LOW OVER KANSAS DEEPENS AS IT LIFTS TO THE
NORTHEAST ACROSS IOWA INTO WISCONSIN BY WEDNESDAY MORNING.  INITIAL
CONVECTION WILL BE TIED TO THE FRONTAL BOUNDARY AS WEAK SHORTWAVES
LIFT ACROSS THE STATE IN A BROAD WEST/SOUTHWEST FLOW. DAMAGING WIND
WILL LIKELY BE THE MAIN THREAT HOWEVER WE ARE CURRENTLY VERY
UNSTABLE AND SHEAR IS PRETTY IMPRESSIVE.  I WOULD NOT BE SURPRISED
TO SEE A FEW STORMS PRODUCE TORNADOES ALONG THE WARM FRONT.

LATER TONIGHT AS THE LOW DEEPENS AND LIFTS ACROSS IOWA IT WILL DRAG
A STRONG COLD FRONT ACROSS THE STATE.  THERE IS A STRONG UPPER LEVEL
JET COINCIDENT WITH THE BOUNDARY AND STRONG FRONTOGENETICAL FORCING
IN THE LOW LEVELS.  IN ADDITION MOISTURE WILL STREAM INTO THE STATE
THIS EVENING AS A LOW LEVEL JET INCREASES TO BETWEEN 40 AND 50 KTS.
THIS WILL AID IN ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AND
WITH SOUNDINGS SHOWING THE ATMOSPHERE SATURATED THROUGH ABOVE 500 MB
AND PWATS WELL ABOVE 2 INCHES I AM EXPECTING ANY STORMS TO CONGEAL
INTO AN MCS OR TWO AND DUMP SOME VERY HEAVY RAIN OVER CENTRAL IOWA
FROM LATE THIS EVENING THROUGH THE OVERNIGHT.  THERE WILL LIKELY BE
SEVERAL EPISODES OF STORMS WITH HEAVY RAINFALL.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 344 PM CDT TUE SEP 9 2014

RELATIVE TO TONIGHT...QUITE WEATHER PATTERN AHEAD. MAIN FOCUS IS ON
WELL BELOW NORMAL TEMPERATURES THE REST OF THIS WEEK INTO THE
WEEKEND.

STARTING OFF AT 13Z WED...THE NAM REMAINS A SLOW OUTLIER VERSUS THE
OTHER MODELS...SO HAVE DISCARDED ITS OUTPUT IN TERMS OF TIMING OF
THIS OVERNIGHT SYSTEM. IN TERMS OF MAGNITUDE OF QPF AND OTHER
PARAMETERS THE NAM SEEMS PLAUSIBLE. MODELS SHOWING SYSTEM EXITING
CWA TO THE SOUTH AND EAST BY 15Z WED. FOR THE REST OF THE
DAY...HOLDING PVS FCST FOR WEDNESDAY. CROSS SECTION STILL SHOWS LACK
OF SUBSIDENCE AND ENOUGH MOISTURE IN THE LOW LEVELS OF THE ATMOS
TO MAINTAIN JUNKY SC/ST DECK. MAY BE -RA/DZ THROUGHOUT THE DAYTIME
HOURS. PRESSURE GRADIENT AND HEIGHT CHANGES SIGNIFICANT BEHIND THE
DEEPENING LOW PRESSURE SYSTEM WHICH SHOULD BE INTO WISCONSIN BY
WEDNESDAY AFTERNOON. WINDS ALOFT NOT LOOKING AS STRONG AS THEY
WERE WITH YESTERDAY/S RUN. FORECAST MODELS HAVE AROUND 20 KTS UP
TO 850 WHICH SHOULD BE ABLE TO MAKE IT DOWN TO THE SFC. WITH THESE
STRONG WINDS WILL COME ABUNDANT CAA. IN THE NORTHWESTERN PART OF
OUR CWA...850 MB TEMPS TO START THE DAY NEAR 15C AND FINISH THE
DAY NEAR 5C. THIS MEANS AFTERNOON TEMPERATURES WILL RANGE FROM
HOLDING STEADY TO WARMING UP A FEW DEGREES.

850MB TEMPS CONTINUE TO PLUMMET THROUGHOUT THURSDAY. BY THURSDAY
AFTERNOON AND LASTING INTO SATURDAY...THESE 850MB TEMPS ARE ABOUT -2
TO -3 STD DEV...WHICH IS SIGNIFICANT. RECORD LOW MAX IN DES MOINES
IS 60 AND AM THINKING WE WILL BE VERY NEAR TO THAT NUMBER. THE WEAK
MID TO UPPER LEVEL DISTURBANCE THAT WAS HINTED AT IN YESTERDAY/S
RUNS IS NO LONGER PRESENT. IN AGREEMENT WITH FEATURE BEING NIXED AND
HAVE KEPT POPS OUT OF THE FCST.

MODELS STILL IN GOOD AGREEMENT WITH SHOWING A MODERATELY STRONG
IMPULSE COMING OFF THE ROCKIES AND PUSHING INTO THE CWA BY THE
AFTERNOON HOURS. RUN TO RUN CONSISTENCY GOOD WITH THIS FEATURE WHICH
INCREASES CONFIDENCE AND...SUBSEQUENTLY...POPS.

FOR SATURDAY...GFS STILL SHOWS SFC HIGH PRESSURE MOVING DIRECTLY
OVER CWA AT 12Z. EURO STILL A LITTLE FURTHER SOUTHWEST WITH THE
HIGH...THE SAME OUTPUT AS YESTERDAY/S RUNS. 850MB TEMPS SLATED TO BE
SLIGHTLY ABOVE 0C. WITH HIGH NEARBY...AM EXPECTING STRONG RADIATIVE
COOLING AND HAVE LOWERED TEMPS A FEW DEGREES FROM YESTERDAY/S FCST.
MAY NEED TO LOWER TEMPS EVEN FURTHER IN SUBSEQUENT UPDATES. TENDER
VEGETATION MAY BE IMPACTED BY THESE TEMPERATURES AND IF THEY
HOLD...FROST MAY NEED TO BE MENTIONED.

MODELS HAVE AFOREMENTIONED SFC HIGH MOVING EAST OF THE CWA BY SUNDAY
AFTERNOON. THIS WILL GRADUALLY RETURN US TO SOUTHERLY FLOW FOR
SUNDAY INTO MONDAY. LONG TERM MODELS BEGIN TO BECOME LESS RELIABLE
SUNDAY INTO MONDAY. ALL MODELS TRYING TO PUSH A QUICK MOVING TROUGH
THROUGH WITH HIGH PRESSURE DIRECTLY ON ITS HEELS. VERY TOUGH TO FEEL
CONFIDENT IN ANY DIRECTION THIS FAR OUT. SO WILL HOLD CONSENSUS
OUTPUT UNTIL JUSTIFIABLE REASON TO DEVIATE PRESENTS ITSELF.

&&

.AVIATION...10/06Z
ISSUED AT 1246 AM CDT WED SEP 10 2014

THUNDERSTORMS WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST
OVERNIGHT. A COLD FRONT WILL MOVE THROUGH OVERNIGHT WITH A SWITCH
TO BREEZY NW WINDS. IFR TO LIFR CIGS ARE EXPECTED TO FOLLOW THE
BOUNDARY AND LINGER THROUGH WED MORNING. MVFR OR LOWER CIGS WILL
LAST MUCH OF THE DAY. GUSTY NW WINDS THROUGH THE AFTERNOON WITH A
FEW GUSTS OVER 30KTS LIKELY.

&&

.HYDROLOGY...
ISSUED AT 403 AM CDT TUE SEP 9 2014

MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH
POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS
THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR
SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY
THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT
OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING
INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS
WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS
WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY
WEDNESDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-SAC-STORY-
TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WORTH-WRIGHT.

&&

SHORT TERM...FAB
LONG TERM...KOTENBERG
AVIATION...DONAVON
HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:03 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT TUE SEP 9 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-102115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
403 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS
AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING
WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO.
HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF
FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
MORNING. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S
WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT.

In the hours before

Local storm report, Sep 9, 10:24 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HEAVY RAIN       PELLA                   41.41N 92.92W
09/09/2014  M2.65 INCH       MARION             IA   PUBLIC

            TOTAL FOR THE AFTERNOON AND EVENING.
            REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Sep 9, 10:26 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       REDDING                 40.61N 94.39W
09/09/2014  E2.50 INCH       RINGGOLD           IA   PUBLIC

            TOTAL FOR THE AFTERNOON AND EVENING.
            REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Sep 9, 10:38 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HEAVY RAIN       OSKALOOSA               41.29N 92.64W
09/09/2014  E3.50 INCH       MAHASKA            IA   PUBLIC

            TOTAL FOR THE AFTERNOON AND EVENING.
            REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Sep 9, 11:00 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HEAVY RAIN       1 ESE AFTON             41.03N 94.18W
09/09/2014  M3.66 INCH       UNION              IA   MESONET

            TOTAL FOR THE AFTERNOON AND EVENING HOURS.

&&
Local storm report, Sep 9, 11:05 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HEAVY RAIN       5 NE EXLINE             40.69N 92.77W
09/09/2014  M3.32 INCH       APPANOOSE          IA   MESONET

            TOTAL FOR THE DAY. 2.79 INCHES IN THE LAST 6
            HOURS.

&&
Local storm report, Sep 9, 11:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HEAVY RAIN       SPRING HILL             41.41N 93.65W
09/09/2014  M4.20 INCH       WARREN             IA   AMATEUR RADIO

            TOTAL FOR THE DAY.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:07 PM CDTFlash Flood WarningDMXDecatur, Ringgold, Wayne11 hr
Sep 9, 7:14 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne46 min
Sep 9, 8:07 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello11 hr
Sep 9, 8:34 PM CDTSpecial Weather StatementDMXCass26 min
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren4 days
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren64 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXWarren41 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMahaska, Marion55 hr
Sep 9, 9:49 PM CDTRiver Flood WarningDMXDecatur3 days
Sep 9, 9:54 PM CDTFlash Flood WarningDMXAdair, Adams, Cass, Madison, Union6 hr
Sep 10, 2:53 AM CDTRiver Flood WarningDMXDavis, Wapello53 hr
Sep 10, 3:05 AM CDTRiver Flood WarningDMXPolk4 days
Sep 10, 3:48 AM CDTAreal Flood WarningDMXMadison12 hr
Sep 10, 6:01 AM CDTAreal Flood WarningDMXClarke, Ringgold, Union12 hr
Sep 10, 6:21 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren12 hr
Sep 10, 6:58 AM CDTAreal Flood WarningDMXMonroe12 hr
Sep 10, 9:40 AM CDTRiver Flood WarningDMXMahaska, Wapello29 hr
Sep 10, 3:23 PM CDTAreal Flood WarningDMXMadison12 hr

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.